Missouri, 2011Flash Flooding and Flood in Missouri, June 14, 2011
June 14, 2011 · NWS DVN · 3 events in 2 counties and zones
Heavy rain-producing showers and thunderstorms kept developing and redeveloping north of a warm front across southeast Iowa, northeast Missouri and west central Illinois during the late evening of June 13 and early morning of June 14. The storms brought heavy rains of 4 to 8 inches along a 30 mile wide swath from Ottumwa, IA to Keokuk, IA.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain-producing showers and thunderstorms kept developing and redeveloping north of a warm front across southeast Iowa, northeast Missouri and west central Illinois during the late evening of June 13 and early morning of June 14. The storms brought heavy rains of 4 to 8 inches along a 30 mile wide swath from Ottumwa, IA to Keokuk, IA.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 14, 2:40 AM CST, 20 minutes earlier.
Area forecast discussion, Jun 14, 2:40 AM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
340 AM CDT TUE JUN 14 2011
.DISCUSSION...
.SHORT TERM...TODAY AND TONIGHT...
ONGOING MCS SHOULD SUBSIDE WITH DIURNALLY WANING LLJ BY MID MORNING
BUT WILL HAVE TO CARRY HIGH POPS UNTIL THEN FOR IMPACTED AREAS.
POTENTIALLY VERY SERIOUS FLASH FLOODING AND AREAL FLOODING SITUATION
SETTING UP ALONG AND SOUTH OF THE HWY 34 CORRIDOR IN FAR SOUTHEAST
IOWA...NORTHEAST MISSOURI AND INTO EXTREME WEST CENTRAL IL. SOME
CONSERVATIVE ESTIMATES OF 3-6+ INCHES OF RAINFALL IN SOME OF THOSE
AREAS OVER PAST 10-14 HRS OR SO. WILL INCLUDE SOME AFTERNOON CHC POPS
FOR THE RIDGE-RIDING VORT/MCV OUT OF NEBRASKA MAKING IT THIS FAR EAST
AND POSSIBLY KICKING UP SOME SCTRD COVERAGE SHOWERS AND STORMS. BUT
THE NEXT MAIN CONVECTIVE SHOW WILL BE TONIGHT AS THE UPSTREAM L/W
TROF CURRENTLY OVER THE ROCKIES SHEARS OUT ACRS THE MO RVR VALLEY
THROUGH WED MORNING WITH SOUTHWESTERLY DIFFLUENT MID AND UPPER LEVELS
SPRAWLING OUT ACRS THE REGION TO ENHANCE DEEP LIFT. SOUTHWESTERLY LLJ
OF 40-50 KTS MAY LOOK TO FEED AN EVEN HIGHER ELEVATED THTA-E RICH
PLUME/EML UP ACRS PORTIONS OF THE CWA TUE NIGHT THAN WHAT IS
CURRENTLY TAKING PLACE EARLY THIS MORNING. THUS UNFORTUNATELY ANOTHER
HEAVY RAIN PRODUCING MCS OR POSSIBLY EVEN AN MCC MAY IMPACT MUCH OF
THE REGION TONIGHT INTO EARLY WED MORNING AND WILL BLANKET THE ENTIRE
CWA WITH CATEGORICAL POPS TONIGHT. WILL WORD HEAVY RAIN POTENTIAL UP
TO HWY 30. THE CURRENTLY PROGGED CONVERGENT RIBBON OF THE LLJ
SUGGESTS TONIGHT HEAVY RAIN AXIS MAY SET UP A COUPLE OF TIERS OF
COUNTIES FURTHER TO THE NORTH TOWARD THE I80 CORRIDOR THAN WHAT IS
CURRENTLY TAKING PLACE. BUT WITH CURRENT FLASH FLOOD AREAS GETTING
HIT SO HARD OVERNIGHT...WILL EXPAND THE CURRENT FLASH FLOOD WATCH
THROUGH 12Z WED AND ADD WARREN COUNTY IL. THERE IS THE POTENTIAL FOR
SOME AREAS OF THE LOCAL CWA TO GET 2-4 INCHES OF NEW RAINFALL
TONIGHT. IF THIS OCCURS IN THE SAME PLACES THAT THE ONGOING TRAINING
IS TAKING PLACE...A VERY SERIOUS FLOODING SITUATION MAY UNFOLD ACRS
FAR SOUTHEAST IOWA...FAR WEST CENTRAL IL AND NORTHEAST MO. ANOTHER
DAY OF SUB GUIDANCE HIGHS.
WEDNESDAY AND THURSDAY...WILL WALK OUT PRECIP TO THE EAST WITH
PASSING WAVE ON WED AND HIGHS MAY NOT GET OUT OF THE 60S IN SOME
LOCATIONS. DRY THU WITH RIDGING...BUT WILL HAVE TO WATCH FOR MORE
NOCTURNAL STORMS FROM THE WEST LATE THU NIGHT.
QUICK LOOK AT THE LONG TERM/FRI THROUGH MONDAY/...WITH UPPER RIDGING
ACRS THE LOWER TO MID MS RVR VALLEY RE-ESTABLISHING TO THE EAST OF
WESTERN CONUS L/W TROFFINESS...RING OF FIRE PATTERN WILL
UNFORTUNATELY LOOK TO DEVELOP ONCE AGAIN FROM THE SOUTHERN PLAINS TO
THE GRT LKS THIS WEEKEND. WILL HAVE TO KEEP MENTIONABLE CHC POPS
ALMOST ALL THE WAY THROUGHOUT THE EXTENDED. BY EARLY NEXT WEEK...THE
MAJORITY OF AREA RIVERS MAY BE IN FLOOD IF ALL OF THIS VERIFIES.
..12..
&&
.AVIATION...
COMPLEX OF THUNDERSTORMS WITH HEAVY RAINFALL AND ISOLATED HAIL TO
CONTINUE TO AFFECT THE KBRL TERMINAL EARLY THIS MORNING WITH MVFR
CIGS AND VSBYS...AND PERHAPS ISOLATED IFR CIGS AND VSBYS IN STRONGER
CELLS. THIS ACTIVITY TO CONTINUE IN THE AREA UNTIL APPROXIMATELY
15Z...THOUGH IT MAY LEAVE THE KBRL TERMINAL EARLIER THAN THAT. KMLI
AND KCID ARE ON THE FRINGES OF THIS COMPLEX OF STORMS...AND SHOULD
GET NO WORSE THAN MVFR CIGS AND VSBYS THROUGH ABOUT 12Z THIS MORNING.
MVFR CIGS MAY LINGER AT ALL THREE SITES WELL INTO THE EARLY TO MID
AFTERNOON. NEW SHOWER AND THUNDERSTORM DEVELOPMENT EXPECTED LATE
TONIGHT TO AFFECT TONIGHT...BEGINNING AFTER 00Z. KCID...KMLI AND KBRL
THE SITES MOST LIKELY TO BE AFFECTED BY MVFR CIGS AND VSBYS DURING
THE 15/03Z TO 15/12Z TIME FRAME IN TSRA. ..LE..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR DES MOINES-
HENRY IA-IOWA-JEFFERSON-KEOKUK-LEE-LOUISA-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR HANCOCK-
HENDERSON-MCDONOUGH-WARREN.
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR CLARK-SCOTLAND.
&&
LE/12Hazardous weather outlook, Jun 13, 3:34 AM CST, 23 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
434 AM CDT MON JUN 13 2011
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-140945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
434 AM CDT MON JUN 13 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE WILL BE A CHANCE OF THUNDERSTORMS SPREADING ACROSS PORTIONS OF
THE OUTLOOK AREA TONIGHT...ESPECIALLY SOUTHWEST OF A LINE FROM CEDAR
RAPIDS TO THE QUAD CITIES. MORE SUBSTANTIAL STORMS WILL BE POSSIBLE
ALONG AND SOUTH OF A LINE FROM WASHINGTON IOWA...TO BURLINGTON AND
MACOMB ILLINOIS. STORMS IN THESE AREAS WILL BE ABLE TO PRODUCE
LOCALLY HEAVY RAINFALL AND POSSIBLY SOME LARGE HAIL.
THE STORM PREDICTION CENTER HAS PLACED AREAS GENERALLY ALONG AND
SOUTHWEST OF A LINE FROM WILLIAMSBURG IOWA...TO BURLINGTON...AND TO
SOUTH OF MACOMB ILLINOIS IN A SLIGHT RISK OF SEVERE WEATHER TONIGHT.
AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH
WEDNESDAY NIGHT AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES
THROUGH THE UPPER MIDWEST. WE ARE MOST LIKELY TO GET PRECIPITATION
IN THE OUTLOOK AREA TUESDAY NIGHT. WIDESPREAD SEVERE WEATHER IS
NOT ANTICIPATED.
THUNDERSTORMS ARE IN THE FORECAST FOR MUCH OF THURSDAY THROUGH
SUNDAY. IT IS TOO SOON TO DETERMINE THE PROBABILITY FOR SEVERE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED IN PORTIONS OF SOUTHEAST IOWA AND
NORTHEAST MISSOURI LATER TONIGHT.
In the hours before
Local storm report, Jun 13, 9:22 PM CST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1022 PM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM FLASH FLOOD CANTRIL 40.64N 92.07W
06/13/2011 VAN BUREN IA EMERGENCY MNGR
WATER COVERING V64 JUST NORTH OF CANTRIL. UNSURE OF DEPTH
OF WATER ON ROAD. CREWS ARE ON THE WAY TO CHECK.
&&
TOMOLocal storm report, Jun 13, 9:48 PM CST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1048 PM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HEAVY RAIN W CANTRIL 40.64N 92.07W
06/13/2011 M4.00 INCH VAN BUREN IA TRAINED SPOTTER
DAY TOTAL. FROM 6PM 3.10 INCHES. STORM BEFORE 6PM HAD
0.90 INCHES.
&&
TOMOLocal storm report, Jun 13, 11:15 PM CST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1215 AM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 AM HEAVY RAIN 5 E CANTRIL 40.64N 91.98W
06/14/2011 M3.50 INCH VAN BUREN IA TRAINED SPOTTER
3.5 INCHES OF RAIN SINCE 945 PM CDT MONDAY EVENING.
&&
12Local storm report, Jun 13, 11:37 PM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1237 AM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM HEAVY RAIN 3 NNE CHARLIE HEATH MEM 40.61N 91.87W
06/14/2011 M2.10 INCH VAN BUREN IA TRAINED SPOTTER
SINCE 905 PM. 0.9 OF THAT SINCE 1005 PM.
&&
LELocal storm report, Jun 14, 12:02 AM CST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
102 AM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD 5 E CANTRIL 40.64N 91.98W
06/14/2011 VAN BUREN IA TRAINED SPOTTER
JERSEY AVE AT THE ROX RIVER BRIDGE IS CLOSED DUE TO
FLOODING
0100 AM HEAVY RAIN 5 E CANTRIL 40.64N 91.98W
06/14/2011 M5.00 INCH VAN BUREN IA TRAINED SPOTTER
RAINFALL SINCE 5 PM MONDAY.
&&
DLFLocal storm report, Jun 14, 12:04 AM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
104 AM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD 5 E CANTRIL 40.64N 91.98W
06/14/2011 VAN BUREN IA TRAINED SPOTTER
JERSEY AVE AT THE FOX RIVER BRIDGE IS CLOSED DUE TO
FLOODING
&&
DLFFlash Flood, Clark
- When
- June 14, 3:00 AM CST to 9:00 AM CST
- Where
- Clark County, 9.23 mi W of Anson to 2.68 mi SSW of Fairmont
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.606, -91.943
Heavy rains resulted in flash flooding across much of Clark County MO during the morning of June 14. Streets were flooded in Kahoka, MO and Routes A, D, K, NN, and AA were all closed due to flooding.
Flash Flood, Scotland
- When
- June 14, 7:00 AM CST to 9:00 AM CST
- Where
- Scotland County, 2.11 mi SW of Brock to 1.58 mi NE of Memphis
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.578, -92.197
Heavy rains resulted in some flash flooding across parts of Scotland County Mo during the morning of June 14. Route H was closed due to the flood waters.
Flood, Clark
- When
- June 14, 9:00 AM CST to 10:00 AM CST
- Where
- Clark County, 0.19 mi ESE of Wayland to 0.72 mi S of Wayland
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 40.399, -91.577
Heavy rains caused some flooding at the Highway 27 and Highway 136 interchange just east of Wayland, MO during the morning of June 14. The flood waters were at least 6 inches deep.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Nebraska, June 14, 2011$2.3 million · EF0 · 24 events
- Flash Flooding and Hail in Iowa, June 14 to 15, 2011$522,000 · 0.88 in hail · 6 events
- Flooding in Missouri, June 14 to 16, 2011$375,000 · 2 events
- Flash Flood and Hail in Iowa, June 14 to 15, 2011$335,000 · 0.88 in hail · 3 events
- Flash Flood in Illinois, June 14, 2011$250,000 · 1 event
- Hail and Damaging Winds in Oklahoma, June 14, 2011$32,000 · 2.75 in hail · 40 events
- Lightning Strikes in Illinois, June 14, 2011$130,000 · 2 events
- Flash Flooding and Hail in Illinois, June 14 to 15, 2011$85,000 · 61 kt wind · 10 events
- Hail and Damaging Winds in Texas, June 14, 20111 injured · $69,000 · 1 in hail · 6 events
- Flood in Iowa, June 14 to 15, 2011$125,000 · 1 event
- Flash Flooding in Illinois, June 14 to 15, 2011$100,000 · 3 events
- Hail and Damaging Winds in Oklahoma, June 14, 2011$47,000 · 1.75 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 318538, 318539, 318540.